Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2011 January;77(1) > Minerva Anestesiologica 2011 January;77(1):93-5

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,623


eTOC

 

CASE REPORTS  FREEfree


Minerva Anestesiologica 2011 January;77(1):93-5

Copyright © 2011 EDIZIONI MINERVA MEDICA

language: English

Lipid therapy for serotonin syndrome after intoxication with venlafaxine, lamotrigine and diazepam

Dagtekin O. 1, Marcus H. 1, Müller C. 2, Böttiger B. W. 1, Spöhr F. 1

1 Department of Anaesthesiology and Intensive Care Medicine, University of Cologne, Cologne, Germany; 2 Institute of Pharmacology, University of Cologne, Cologne, Germany


FULL TEXT  


A 44-year-old woman developed coma and seizure activity after intentional ingestion of 200 mg diazepam, 20 g lamotrigine and 4.5 g venlafaxine. In our intensive care unit a distinct rigidity and hyperreflexia was observed. This status was not influenced by haemodialysis which was initiated directly after admission. Plasma concentrations of the ingested drugs were determined before hemodialysis was started (560 µg/L diazepam, 42.4 mg/L lamotrigine and 1 254 µg/L venlafaxine). Eight hours after the start of haemodialysis a 150 mL (2.5 mL/kg) intravenous bolus of 20% lipid emulsion was given. Soon after administration of the lipid infusion the distinct rigidity and hyperreflexia disappeared. The further course was uneventful.

top of page

Publication History

Cite this article as

Corresponding author e-mail

oguzhan.dagtekin@uk-koeln.de